# SDR PNR2004F00002

- Difficulty date: May 19, 2004
- Submitted: July 9, 2004
- Operation: Air carrier
- Aircraft: N646H
- Make and model: Enstrm 280C
- Aircraft serial: 1099
- Engine: Lyc HIO360*
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Doubler
- Part number: 281123011CS
- Condition: Cracked
- Location: Tailboom
- Part time: 2,053 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

BULKHEAD DOUBLER UNDER NR 3 TAILROTOR DRIVESHAFT PILLOW BLOCK FOUND CRACKED.  CRACKS WERE PROPAGATING FROM THE RADIUS AREA ON BOTH UPPER TABS WERE THE NUT PLATES ARE RIVETED ON.  BOTH NUT PLATES HAD PREVIOUSLY BEEN ROUNDED IN THE RADIUS AREA TO REDUCE THE CHANCES OF CRACKING.  IT IS POSSIBLE THAT THE OUTSIDE RADIUS ON THE DOUBLER IS TOO LARGE TO FIT IN THE INSIDE RADIUS OF THE BULKHEAD, CREATING AN AREA BETWEEN THE TWO PIECES THAT IS COMPRESSED WHEN THE BOLT IS TIGHTENED INTO THE NUT PLATE AND THERE BY CAUSING THE DOUBLER TO CRACK.
